Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
12341234

When To Get Off Accutane?

Recommended Posts

I'm a 18 year old male who's done 168 days on accutane at a dose that averages out to 55 mg/day. I'm wondering whether or not I should finish the 12 days I have remaining or not.

Main reasons I'm considering quitting:

-I'm 68-70kg, meaning my 168 days on 55 mg makes my cumulative dose already 132-135 mg. I've read that dosage should be around 125 mg/kg, meaning I've already exceeded it. If I do the remaining 12 days I'll end up at around 142 mg, which scares me as it seems a good amount above 125.

-My skin has tons of red marks that basically are not fading. I want them to start disappearing as soon as possible and I figure that it will only happen once I get off accutane.

-I want the side effects of accutane gone, the extreme facial redness I've had for the past 4 months especially.

-I go to mexico in a month, so if I quit now the sun should hopefully be less harsh on my skin

HOWEVER:

-I absolutely don't want my acne to come back, and taking a higher dose should theoretically help my chances.

-Although I've been essentially clear for the past 2 months, I've had 2 spots in the past week which terrify me and make me think I should stay on

I know I should probably stay on the dose my doctor prescribed me, but to me it seems like he hasn't treated accutane seriously. Other than getting the prescription I've only had one checkup with him and he's never really mentioned any of the side effects. This makes me question whether I should trust the dosage he's given me.

Also, Once off accutane, how long before the side effects start to disappear? Such as facial redness, sore muscles, dry lips etc.

Sorry for the long thread and how poorly organized it is, but do you guys think I should stay on accutane or get off it?

Share this post


Link to post
Share on other sites

The normal dosage is normally in the range of 120-150mg,doesn't have to be exactly 125mg for any reason. It sucks that your doc hasn't treated it seriously as you said,there's lots of crappy derms out there it seems however I don't think he's given you too high or low of a dose based on what I've read.

I'm a 18 year old male who's done 168 days on accutane at a dose that averages out to 55 mg/day. I'm wondering whether or not I should finish the 12 days I have remaining or not.

Main reasons I'm considering quitting:

-I'm 68-70kg, meaning my 168 days on 55 mg makes my cumulative dose already 132-135 mg. I've read that dosage should be around 125 mg/kg, meaning I've already exceeded it. If I do the remaining 12 days I'll end up at around 142 mg, which scares me as it seems a good amount above 125.

-My skin has tons of red marks that basically are not fading. I want them to start disappearing as soon as possible and I figure that it will only happen once I get off accutane.

-I want the side effects of accutane gone, the extreme facial redness I've had for the past 4 months especially.

-I go to mexico in a month, so if I quit now the sun should hopefully be less harsh on my skin

HOWEVER:

-I absolutely don't want my acne to come back, and taking a higher dose should theoretically help my chances.

-Although I've been essentially clear for the past 2 months, I've had 2 spots in the past week which terrify me and make me think I should stay on

I know I should probably stay on the dose my doctor prescribed me, but to me it seems like he hasn't treated accutane seriously. Other than getting the prescription I've only had one checkup with him and he's never really mentioned any of the side effects. This makes me question whether I should trust the dosage he's given me.

Also, Once off accutane, how long before the side effects start to disappear? Such as facial redness, sore muscles, dry lips etc.

Sorry for the long thread and how poorly organized it is, but do you guys think I should stay on accutane or get off it?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×